Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 129, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 19, 2003, 5:34 AM CDT for Baylor County, Wilbarger County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2003, 5:34 AM CDT (10:34 UTC)
- Expired
- Apr 19, 2003, 6:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Baylor County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 46 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:20 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
098
WUUS54 KOUN 191034
SVROKC
TXC023-487-191115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
533 AM CDT SAT APR 19 2003
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAYLOR COUNTY IN NORTHERN TEXAS
WILBARGER COUNTY IN NORTHERN TEXAS
* UNTIL 615 AM CDT
* AT 533 AM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM 11 MILES SOUTHWEST OF LOCKETT TO 6 MILES WEST OF
RED SPRINGS...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE GRAYBACK...LAKE DIVERSION...LAKE
KEMP...LOCKETT...MABELLE...OKLAUNION...RED SPRINGS...SEYMOUR AND
VERNON
HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS TO 65 MPH MPH ARE
LIKELY WITH THESE SEVERE THUNDERSTORMS.
LAT...LON 3414 9948 3351 9947 3364 9895 3419 9895
3420 9918 3425 9920
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:20 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 19, 5:20 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 520 AM CDT SAT APR 19 2003 WILL GO AHEAD AND ISSUE FIRE WEATHER WATCH FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. VERY DRY CONDITIONS EXPECTED THIS AFTERNOON BEHIND DRY LINE. DESPITE MODERATE TO HEAVY RAIN THIS MORNING... DRYING OF FINE FUELS WILL INCREASE FIRE DANGER. -------------------------------------- SIG WEATHER EXPECTED TO CONTINUE INTO THIS EVENING. CURRENT WAVE OF SEVERE STORMS EXPECTED TO MOVE OUT OF THE AREA LATER THIS MORNING...WITH ANOTHER ROUND EXPECTED THIS AFTERNOON INTO THE EVENING HOURS. SHORT TERM MODEL SOLUTIONS POINT TO SIGNIFICANT WEATHER THIS AFTERNOON ALONG/EAST OF INTERSTATE 35. WILL NEED TO RE-EVALUATE THIS ONCE MORNING ACTIVITY MOVES OUT AND MESOSCALE FEATURES ARE ANALYZED. SEE LATEST DISCUSSIONS/OUTLOOKS FROM SPC AND OUR HAZARDOUS WEATHER OUTLOOK FOR PERTINENT DETAILS. WITH ONGOING WEATHER...NOT MUCH EMPHASIS/TIME FOR EXTENDED PERIODS. QUICK LOOK AT LATEST RUN OF GFS AND ECMWF APPEAR TO SLOW PROGRESSION OF STORM SYSTEM TOWARD THE MIDDLE OF NEXT WEEK. CURRENT FORECAST HAS THIS IN HAND AND BLENDS WELL WITH SURROUNDING GRIDS. NO SIG CHANGES EXPECTED FOR OUT PERIODS. CURRENT TEMPERATURE NUMBERS ARE SEVERAL DEGREES WARMER THAN GUIDANCE...BUT SEEM REASONABLE AND BLEND WELL WITH SURROUND OFFICES. WIDESPREAD RAIN ACTIVITY WILL PRECLUDE RED FLAG WARNING AND/OR FIRE WEATHER WATCH. DAY SHIFT WILL RE-EVALUATE SITUATION LATER THIS MORNING FOR POST DRY LINE AREAS. FCSTID = 11 OKC 79 48 68 46 / 100 40 0 0 HBR 79 46 68 44 / 40 20 0 0 SPS 83 49 73 47 / 80 10 0 0 GAG 68 42 66 39 / 80 40 0 0 PNC 73 46 66 44 / 100 60 0 0 DUA 82 53 73 49 / 80 40 0 0 .OUN... OK...FIRE WEATHER WATCH THIS AFTERNOON OKZ033>039-044-045. TX...FIRE WEATHER WATCH THIS AFTERNOON TXZ083>090.
Hazardous weather outlook, Apr 18, 12:00 PM CDT, 17 hours 34 minutes before
OKZ004>048-050>052-TXZ083>090-191200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI APR 18 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTHEAST OF A LINE FROM
CHEROKEE TO CHEYENNE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
THIS AFTERNOON THROUGH EARLY SATURDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY SATURDAY MORNING.
DISCUSSION...
A DRYLINE WILL CONTINUE TO SHARPEN AND PUSH EASTWARD ACROSS PORTIONS
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.
DEWPOINTS AHEAD OF THE DRYLINE WILL CONTINUE TO INCREASE AS MOISTURE
MOVES NORTHWARD FROM CENTRAL TEXAS. THE ATMOSPHERE WILL BECOME
MODERATELY UNSTABLE THIS AFTERNOON AS TEMPERATURES WARM INTO THE
80S. CONVERGENCE ALONG THE DRYLINE AND A STRONG UPPER LEVEL JET
WILL COMBINE TO PRODUCE THUNDERSTORMS BY LATE THIS AFTERNOON. SHEAR
PROFILES ARE EXPECTED TO BE STRONG ENOUGH FOR SUPERCELLS TO DEVELOP
WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN WEATHER THREAT.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS LOW
LEVEL WINDS INCREASE. SOME OF THESE STORMS MAY PRODUCE LARGE
HAIL. HEAVY RAINFALL MAY ALSO OCCUR WITH THESE THUNDERSTORMS
TONIGHT...ESPECIALLY FROM WESTERN NORTH TEXAS INTO CENTRAL
OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
THERE WILL BE AN EXTREME TO HIGH FIRE DANGER THIS AFTERNOON
ACROSS ALL OF OKLAHOMA AND WESTERN NORTH TEXAS. PLEASE REFER
TO FIRE WEATHER PRODUCTS FOR DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE WEATHER ON SATURDAY ACROSS
MOST OF CENTRAL AND EASTERN OKLAHOMA. WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS WILL HAVE A SLIGHT RISK OF SEVERE THUNDERSTORMS.
THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST OUT OF OKLAHOMA BY
EARLY SATURDAY AFTERNOON. THIS WILL ALLOW FOR STRONG HEATING AS
SKIES CLEAR. LOW PRESSURE IS EXPECTED TO DEVELOP OVER SOUTHWEST
OKLAHOMA...AS A STRONG UPPER LEVEL SYSTEM APPROACHES THE SOUTHERN
PLAINS. AN ASSOCIATED DRYLINE AND FRONTAL BOUNDARY WILL BE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON.
MODERATE TO HIGH INSTABILITY AND FAVORABLE SHEAR PROFILES WILL
SUPPORT SUPERCELL THUNDERSTORMS WITH TORNADOES POSSIBLE. HEAVY
RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS THE NORTHERN HALF
OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
MAXWELL/SPEGIn the hours before
Local storm report, Apr 19, 3:28 AM CDT, 2 hours 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
328 AM CDT SAT APR 19 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0328 AM 10 W ELMER OK 1.75 INCH HAIL
04/19/03 JACKSON REPORTED BY HAM RADIO
SPOTTER.
TYLocal storm report, Apr 19, 3:34 AM CDT, 2 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
334 AM CDT SAT APR 19 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0232 AM MANITOU OK 1.00 INCH HAIL
04/19/03 TILLMAN REPORTED BY HAM RADIO
SPOTTER.
TYSpecial weather statement, Apr 19, 3:38 AM CDT, 1 hour 56 minutes before
TXZ083-084-087-190900- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 338 AM CDT SAT APR 19 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 18 MILES WEST OF GOODLETT TO 50 MILES WEST OF BENJAMIN AT 338 AM CDT...MOVING EAST AT 20 MPH. PEOPLE IN FOARD...HARDEMAN AND KNOX COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THIS STORM CLOSELY. LISTEN FOR WARNINGS AND WATCH FOR THREATENING WEATHER CONDITIONS AS THIS STORM APPROACHES. 24
Local storm report, Apr 19, 4:24 AM CDT, 1 hour 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
424 AM CDT SAT APR 19 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 AM ACME TX 1.00 INCH HAIL
04/19/03 HARDEMAN REPORTED BY PUBLIC
423 AM QUANAH TX 0.88 INCH HAIL
04/19/03 HARDEMAN REPORTED BY PUBLIC
JFLocal storm report, Apr 19, 4:24 AM CDT, 1 hour 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
424 AM CDT SAT APR 19 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 AM ACME TX 1.00 INCH HAIL
04/19/03 HARDEMAN REPORTED BY PUBLIC
423 AM QUANAH TX 0.88 INCH HAIL
04/19/03 HARDEMAN TX REPORTED BY PUBLIC
JFSpecial weather statement, Apr 19, 4:24 AM CDT, 1 hour 10 minutes before
OKZ036-TXZ085-190945- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 424 AM CDT SAT APR 19 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND WILBARGER COUNTIES. ANOTHER LINE OF SEVERE THUNDERSTORMS WAS APPROACHING THE AREA FROM THE WEST. IT WAS LOCATED FROM 21 MILES WEST OF ODELL TO 25 MILES SOUTHWEST OF LOCKETT AT 424 AM CDT...MOVING EAST AT 30 MPH. SEVERAL REPORTS OF PENNY TO QUARTER SIZE HAIL HAVE BEEN RECEIVED FROM THESE STORMS SINCE 415 AM. PEOPLE IN JACKSON AND WILBARGER COUNTIES...INCLUDING THE CITIES OF ALTUS AND VERNON...SHOULD MONITOR THESE STORMS CLOSELY. LISTEN FOR WARNINGS AND WATCH FOR THREATENING WEATHER CONDITIONS AS THE STORMS APPROACH. 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 42 min |
| Apr 18, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 32 min |
| Apr 19, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 22 min |
| Apr 19, 1:19 AM CDT | Tornado Warning | OUN | Foard, Hardeman | 26 min |
| Apr 19, 1:45 AM CDT | Tornado Warning | OUN | Hardeman, Wilbarger | 45 min |
| Apr 19, 2:39 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 51 min |
| Apr 19, 3:01 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 44 min |
| Apr 19, 3:56 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 49 min |
| Apr 19, 4:48 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 27 min |
| Apr 19, 5:14 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 46 min |
| Apr 19, 6:13 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.